Texas, 2025

Hail in Texas, November 1, 2025

November 1, 2025 · NWS EWX · 4 events in 3 counties and zones

Thunderstorms formed along a cold front as it moved through South-Central Texas. Some of these storms produced large hail and damaging wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Thunderstorms formed along a cold front as it moved through South-Central Texas. Some of these storms produced large hail and damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 1, 3:23 PM CST, 1 hour 3 minutes earlier. Its key messages:

  • Low rain chances (20-55%) for the Hill Country and along and east of Hwy 281 Saturday as another cold front moves through the region.
  • Dry weather with a slow warming trend continues into early next week.
Area forecast discussion, Nov 1, 3:23 PM CST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
423 PM CDT Sat Nov 1 2025

...New UPDATE...

.KEY MESSAGES...

- Low rain chances (20-55%) for the Hill Country and along and
  east of Hwy 281 Saturday as another cold front moves through the
  region.

- Dry weather with a slow warming trend continues into early next
  week.

&&

.UPDATE...
Issued at 410 PM CDT Sat Nov 1 2025

The general PoPs across the region were decent in terms of general
awareness, but the actual locations of where some the higher
precip amounts were to fall have shifted slightly west. The
stronger convective cells are feeding on both synoptic and
isentropic lift in basically a 30 mile swath in the wake of the
cold front as the center of the mid level shortwave tracks SE.
This might shift the higher QPF totals (mainly still below 1/4
inch) into a corridor either side of a line from Burnet to Cuero.
Updated PoP/WX/QPF. The rest of the forecast is unchanged.

&&

.SHORT TERM...
(Today through Sunday)
Issued at 1214 AM CDT Sat Nov 1 2025

A shortwave trough diving southward across the Edwards Plateau into
South Texas and an attendant cold front are contributing to the
development of isolated to scattered showers and storms over the
eastern half of the CWA this afternoon. Activity in the morning
around the Austin area was mostly light and elevated, aided by
strong divergence aloft and an elevated moist layer beneath steep
mid-level lapse rates. However, with some added destabilization
brought upon by daytime heating ahead of the approaching front, a
shift to more surface-based showers and isolated storms is expected
mainly over the Coastal Plains later in the afternoon and early
evening before stable air spreads from the north and shuts off rain
chances tonight. Overall rain totals should remain on the lighter
side, from a trace to about 1/4 inch.

The cooler continental airmass ushered in by Saturday's weak cold
front will stick around South-Central Texas for about one more day.
A light north wind will make for a crisp and dry night tonight.
Morning lows range from the low 40s in the Hill Country to around 45
to 50 for the remainder of South-Central Texas. That deep-layer dry
air will pave the way for a mostly cloudless and seasonably warm
Sunday afternoon with highs in the 70s. The primary axis of surface
high pressure slides a little more to the east Sunday, so the
coolest spots Sunday night into Monday morning may extend over the
Coastal Plains with lows in the low to mid 40s.

&&

.LONG TERM...
(Monday through next Saturday)
Issued at 1200 PM CDT Sat Nov 1 2025

An upper-level ridge slides east across Texas Monday. Surface high
pressure repositions over the southeastern US but keeps a foot in
our area. With persistent zonal flow aloft, this pattern is
indicative of dry rinse-and-repeat weather for the week ahead. A
weak southerly to southeasterly wind at the low levels reestablishes
by Monday while the jet stream remains well to our north, leading to
a gradual warming trend throughout the week. Widespread highs in the
80s emerge by midweek, and the latest NBM indicates a 50-80 percent
chance of highs above 90 over the Rio Grande Plains and Winter
Garden by Saturday. Expect lows to also rise slowly to the mid 50s
and low 60s by the end of the week. There are some slight ensemble
signals that a marginally more wavy jet stream towards the weekend
could lead to a brief changeup in airmass for our area, but
otherwise expect ample sunshine and warm weather for the next
week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1200 PM CDT Sat Nov 1 2025

An upper level disturbance has been producing elevated SHRA activity
along and north of a AQO-AUS-3T5 line through the morning hours.
This forcing will also expand southeast through the afternoon and
evening, and along with a cold front could provide for some deeper
convection producing isolated TSRA activity into the Coastal Plains,
east and southeast of SAT, late afternoon and evening. Activity
should move east of the region after 03Z. Mainly VFR conditions with
higher bases to this SHRA activity. However, stratus did develop
early this morning through portions of the Hill Country and into the
SAT area, which is producing MVFR ceilings. Ceilings are forecast to
become VFR across this region in the afternoon.

&&

.FIRE WEATHER...
Issued at 1200 PM CDT Sat Nov 1 2025

A Rangeland Fire Danger statement remains in effect for Kinney,
Maverick, and Val Verde counties until 6 PM CDT today. North-
northwesterly winds are picking up along the Rio Grande with Del
Rio recently reporting sustained winds of 20 mph as a front pushes
through. Post-frontal winds are expected to spread south along
the Rio Grande, reaching 10 to 20 mph with gusts up to 30 mph.
Coupled with relative humidity values near 20 percent and dry
fuels, this is expected to produce near-critical fire weather
conditions. Good moisture recovery and weaker winds in the evening
are expected.

A Rangeland Fire Danger Statement remains in effect for Kinney,
Maverick, and Val Verde counties until 6 PM CDT today. Elevated to
near-critical fire weather conditions along the Rio Grande are
expected this afternoon as a front passes through the area before
winds subside and moisture recovers after sunset. A gradual
warming trend is anticipated for much of the upcoming week as high
pressure in the mid and upper levels begins to build in from the
west. Southerly flow returns Monday and remains in place for the
rest of the week with speeds generally below 10 mph. Persistent
dry and sunny weather is forecast each day with no rain chances.
Afternoon minimum relative humidity values will tend to reach 25
to 40 percent during the week with the driest spots in the Rio
Grande Plains and low-lying areas in the Hill Country.
&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              48  73  49  78 /  10   0   0   0
Austin Bergstrom Intl Airport  46  73  45  78 /  20   0   0   0
New Braunfels Muni Airport     48  74  46  77 /  20   0   0   0
Burnet Muni Airport            45  71  47  76 /   0   0   0   0
Del Rio Intl Airport           52  77  50  81 /   0   0   0   0
Georgetown Muni Airport        45  71  46  77 /  10   0   0   0
Hondo Muni Airport             48  75  46  78 /  30   0   0   0
San Marcos Muni Airport        47  74  45  79 /  20   0   0   0
La Grange - Fayette Regional   47  72  44  77 /  30   0   0   0
San Antonio Intl Airport       50  74  49  77 /  20   0   0   0
Stinson Muni Airport           52  75  49  78 /  20   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...18
LONG TERM....Tran
AVIATION...76

In the hours before

Special weather statement, Nov 1, 4:02 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
502 PM CDT Sat Nov 1 2025

TXZ207-012245-
Guadalupe TX-
502 PM CDT Sat Nov 1 2025

...A strong thunderstorm will impact portions of southeastern
Guadalupe County through 545 PM CDT...

At 502 PM CDT, Doppler radar was tracking a strong thunderstorm near
McQueeney, or near New Braunfels, moving southeast at 20 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
New Braunfels, Seguin, McQueeney, Santa Clara, Geronimo, Nolte, and
Zipp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2938 9784 2938 9798 2963 9816 2969 9807
      2954 9772
TIME...MOT...LOC 2202Z 311DEG 19KT 2965 9807

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

62
Local storm report, Nov 1, 4:05 PM CST, 21 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
505 PM CDT Sat Nov 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     Hail             3 SE New Braunfels      29.66N 98.10W
11/01/2025  M0.50 Inch       Guadalupe          TX   Public

            Report from mPING.

&&

MB
Special weather statement, Nov 1, 4:20 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
520 PM CDT Sat Nov 1 2025

TXZ205>207-012300-
Guadalupe TX-Comal TX-Bexar TX-
520 PM CDT Sat Nov 1 2025

...A strong thunderstorm will impact portions of southwestern
Guadalupe, northeastern Bexar and south central Comal Counties
through 600 PM CDT...

At 520 PM CDT, Doppler radar was tracking a strong thunderstorm near
Garden Ridge, or near Selma, moving southeast at 20 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
San Antonio, New Braunfels, Schertz, Cibolo, Converse, Universal
City, Live Oak, Selma, Randolph AFB, Bulverde, Garden Ridge, St.
Hedwig, Marion, Santa Clara, New Berlin, Zuehl, Timberwood Park,
Bracken, Friendly Corner, and Adkins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2966 9847 2977 9836 2951 9798 2944 9813
      2944 9814 2934 9822
TIME...MOT...LOC 2220Z 318DEG 19KT 2967 9835

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

62

The radar

The Austin/San Antonio radar (KEWX), 16 km away, was scanning. The volume nearest the first event began at 22:26 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Guadalupe

When
November 1, 4:26 PM CST
Where
Guadalupe County, 1.93 mi ENE of Seguin
Measured
1 in hail
Reported by
Public
Coordinates
29.580, -97.940

A thunderstorm produced quarter size hail in Seguin. There were pictures of the hail on social media.

Hail, Gonzales

When
November 1, 5:25 PM CST
Where
Gonzales County, 0.6 mi W of Smiley
Measured
0.88 in hail
Reported by
Public
Coordinates
29.270, -97.640

A thunderstorm produced hail up to the size of nickels in Smiley.

Hail, Gonzales

When
November 1, 5:58 PM CST
Where
Gonzales County, 0.92 mi NE of Leesville
Measured
0.88 in hail
Reported by
Public
Coordinates
29.410, -97.740

A thunderstorm produced hail from pea to nickel size in Leesville.

Hail, De Witt

When
November 1, 6:10 PM CST
Where
De Witt County, 0.69 mi N of Meyersville
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
28.930, -97.320

A thunderstorm produced hail up to golf ball size in Meyersville. Most of the hail was less than quarter size.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1300629, 1300630, 1300631, 1300632.